Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 45, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 7, 2015, 3:40 AM CDT for Borden County, Scurry County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 3:40 AM CDT (08:40 UTC)
- Expired
- Jul 7, 2015, 6:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 128 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
113
WGUS54 KMAF 070840
FFWMAF
TXC033-415-071145-
/O.NEW.KMAF.FF.W.0045.150707T0840Z-150707T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
340 AM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCURRY COUNTY IN WESTERN TEXAS...
BORDEN COUNTY IN WESTERN TEXAS...
* UNTIL 645 AM CDT
* AT 338 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN OVER PORTIONS OF THE AREA AND FLASH FLOODING IS
EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SNYDER...GAIL...UNION IN SCURRY COUNTY...INADALE...
J B THOMAS RESERVOIR...LAKE J B THOMAS...HUDD...WINSTON FIELD...
DUNN...RANDALLS CORNER...HERMLEIGH...FLUVANNA...IRA...
MIDWAY IN SCURRY COUNTY...KNAPP...ARAH...DERMOTT AND US-
180 NEAR THE FISHER-SCURRY COUNTY LINE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED IN THE WARNED
AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3254 10066 3254 10160 3296 10160 3296 10066
$$
271 follow-up statement
058 WGUS74 KMAF 071007 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 507 AM CDT TUE JUL 7 2015 TXC033-415-071145- /O.CON.KMAF.FF.W.0045.000000T0000Z-150707T1145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY TX-BORDEN TX- 507 AM CDT TUE JUL 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR SCURRY AND BORDEN COUNTIES... AT 505 AM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED THUNDERSTORMS PRODUCED HEAVY RAIN OVER THE WARNED AREA. OVER TWO INCHES OF RAIN HAS ALREADY FALLEN OVER PORTIONS OF THE AREA AND FLASH FLOODING IS LIKELY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... SNYDER...GAIL...UNION IN SCURRY COUNTY...INADALE... J B THOMAS RESERVOIR...LAKE J B THOMAS...HUDD...WINSTON FIELD... DUNN...RANDALLS CORNER...HERMLEIGH...FLUVANNA...IRA... MIDWAY IN SCURRY COUNTY...KNAPP...ARAH...DERMOTT AND US- 180 NEAR THE FISHER-SCURRY COUNTY LINE. ADDITIONAL RAINFALL AMOUNTS OF 1 INCH IS POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3254 10066 3254 10160 3296 10160 3296 10066 $$ 27
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 12:57 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 7, 12:57 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 AM CDT TUE JUL 7 2015 .AVIATION... 06Z TAF ISSUANCE... Main aviation concern for the next 24 hours is thunderstorm activity and low cigs affecting terminals through Tuesday morning. Currently have thunderstorms marching east from SE NM while new development is popping up to the south toward PEQ and FST. This activity is expected to continue to move east, affecting all but CNM over the next several hours. A cold front, currently draped across northern portions of the region, has resulted in gusty north winds at SE NM terminals. Not really expecting a hard push to the south so will keep other sites in southeasterly flow for now. Having a somewhat difficult time in determining which sites will see low cigs due to the ongoing thunderstorm activity. HOB is already seeing IFR cigs so went ahead and included mention through morning. Timing of low cigs affecting other sites were based off current trends and latest model data however things could easily change... Will continue to monitor and make amendments when needed. Quite possible we will see convection develop once again Tuesday afternoon but will hold off on including mention in the TAFs until next TAF cycle. In addition, model guidance suggest a few terminals may experience persistent MVFR cigs through much of the day Tuesday but will keep VFR for now. && PREV DISCUSSION... /ISSUED 201 PM CDT MON JUL 6 2015/ DISCUSSION... Upper ridge centered over S TX this morning will shift westward across Mexico. A broad upper ridge will remain across the southern tier of states Tuesday as an upper low moves ashore the West Coast. This low will slowly wobble eastward before lifting northward. However in the mean time conditions are coming together with the potential for a heavy rain event. A weak cold front should move down into the area tonight and slowly sag southward. The front looks to hang up over the area early Tuesday but may bridge southward as surface ridge pushes southward. This means much of the area may not see a strong passage but the wind may slowly come around to the east. There is a heavy rain potential... there is good low level moisture with dewpts in the 60s and even into low 70s south and east. MAF 12z sounding had a PW of 1.57 inches and model soundings show high PW will continue through Tuesday. By noon storms had developed over the Davis Mountains and these have spread east across the Trans Pecos. This is the location with the stronger theta-e axis. Based on model qpf this precip may expand north ward through the late afternoon. Additional rain should begin tonight mainly out west and then spread eastward across the area as the front moves south. Spent a long time considering a flash flood watch for tonight or Tuesday but decided at least for tonight the heaviest rain should be north of the area so will not issue. Lea County and the Northern Permian Basin will be closest to the area of concern for flash flooding tonight... but should only get brushed with the heavier rain. However for tomorrow the potential still exists for heavy rain over the eastern Permian Basin as a decent shortwave arrives and provides upper support for heavy rain. Do have mention of heavy rain in forecast for northern CWA tonight and eastern CWA Tuesday and will continue to highlight flash flood potential in the HWO. A Flash Flood Watch could still be needed Tuesday for the Eastern Permian Basin but need to see how rain develops tonight. Some rain may linger into Wednesday but then after that pops should be on the decrease and mainly confined to the higher elevations. Temperatures are being affected by the increased moisture/cloud cover as overnight lows are remaining much higher. Tuesday should be cooler with the weak front... but it could turn out much cooler if it stays rainy/cloudy all day. Will go below guidance Tuesday and may still not be low enough. Temperatures will slowly climb Wednesday through the end of the week. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 27
Hazardous weather outlook, Jul 6, 2:18 PM CDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 218 PM CDT MON JUL 6 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-071930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 218 PM CDT MON JUL 6 2015 /118 PM MDT MON JUL 6 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL BE THE MAIN THREAT, ESPECIALLY OVER PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS AND THE EXTREME NORTHERN PERMIAN BASIN. SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GOOD CHANCE OF THUNDERSTORMS WILL PERSIST TUESDAY AND WEDNESDAY ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS AS WEAK UPPER LEVEL DISTURBANCES COMBINE WITH A FRONTAL BOUNDARY MOVING INTO THE REGION. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL BE POSSIBLE OVER PORTIONS OF THE FORECAST AREA, ESPECIALY THE EASTERN PERMIAN BASIN TUESDAY. IN ADDITION SOME OF THE STRONGER STORMS COULD ALSO PRODUCE GUSTY WINDS TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:48 AM CDT | Areal Flood Advisory | MAF | Borden, Dawson, Scurry | 4 hr |
| Jul 7, 3:46 AM CDT | Flash Flood Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 11 hr |
| Jul 7, 4:05 AM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 4 hr |
| Jul 7, 6:43 AM CDT | Flash Flood Warning | MAF | Borden, Scurry | 3 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 62 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell | 71 hr |
| Jul 7, 9:19 AM CDT | River Flood Warning | MAF | Mitchell, Scurry | 22 hr |
| Jul 7, 9:36 AM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 4 hr |
| Jul 7, 10:39 AM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| Jul 7, 1:22 PM CDT | Areal Flood Advisory | MAF | Glasscock, Reagan | 113 min |
| Jul 7, 2:57 PM CDT | Flash Flood Watch | MAF | Borden, Glasscock, Howard, Mitchell, Reagan, Scurry | 6 hr |
| Jul 7, 5:12 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 5:51 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Jul 7, 5:55 PM CDT | Areal Flood Advisory | MAF | Terrell | 3 hr |
| Jul 7, 6:32 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.